Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 99, NWS Cheyenne, WY

July 3, 2014Goshen County, Platte County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 3, 2014, 7:59 PM MDT for Goshen County, Platte County, Wyoming. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2014, 7:59 PM MDT (01:59 UTC)
Expired
Jul 3, 2014, 9:00 PM MDT
In force
61 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Goshen County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 114 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 8:18 PM MDTHAIL 1.2512 E Wheatland, WYHARD QUARTER TO HALF DOLLAR SIZED HAIL AND WINDS OF 20 TO 30 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 2.0 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2014-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 697 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2014-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
697 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
2083 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

853 
WUUS55 KCYS 040159
SVRCYS
WYC015-031-040300-
/O.NEW.KCYS.SV.W.0099.140704T0159Z-140704T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
759 PM MDT THU JUL 3 2014

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL GOSHEN COUNTY IN SOUTHEAST WYOMING...
  EAST CENTRAL PLATTE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 900 PM MDT

* AT 758 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
  OF GRAYROCKS RESERVOIR...AND MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRAYROCKS RESERVOIR AROUND 815 PM MDT.
  FORT LARAMIE NATIONAL HISTORIC SITE AROUND 840 PM MDT.
  FORT LARAMIE AROUND 845 PM MDT.
  LINGLE AROUND 900 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

&&

LAT...LON 4238 10447 4199 10426 4198 10483 4209 10490
TIME...MOT...LOC 0159Z 250DEG 19KT 4205 10479

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
3 follow-up statements
608 
WWUS55 KCYS 040224
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
824 PM MDT THU JUL 3 2014

WYC015-031-040300-
/O.CON.KCYS.SV.W.0099.000000T0000Z-140704T0300Z/
GOSHEN WY-PLATTE WY-
824 PM MDT THU JUL 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
PLATTE AND CENTRAL GOSHEN COUNTIES UNTIL 900 PM MDT...

AT 822 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF GRAYROCKS RESERVOIR...AND MOVING EAST AT 20 MPH.

HAZARD...HALF DOLLAR SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LINGLE AROUND 900 PM MDT.

AT 818 PM MDT...A TRAINED SPOTTER 12 MILES EAST OF 
WHEATLAND...REPORTED 1.25 INCH DIAMETER HAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

&&

LAT...LON 4210 10485 4238 10447 4199 10426 4198 10479
TIME...MOT...LOC 0224Z 259DEG 17KT 4206 10464

HAIL...1.25IN
WIND...<50MPH

$$

RUBIN
179 
WWUS55 KCYS 040240
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
840 PM MDT THU JUL 3 2014

WYC031-040249-
/O.CAN.KCYS.SV.W.0099.000000T0000Z-140704T0300Z/
PLATTE WY-
840 PM MDT THU JUL 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PLATTE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4202 10464 4208 10464 4230 10443 4199 10426
TIME...MOT...LOC 0239Z 259DEG 17KT 4207 10456

$$

WYC015-040300-
/O.CON.KCYS.SV.W.0099.000000T0000Z-140704T0300Z/
GOSHEN WY-
840 PM MDT THU JUL 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL GOSHEN
COUNTY UNTIL 900 PM MDT...

AT 837 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
FORT LARAMIE NATIONAL HISTORIC SITE...AND MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

AT 818 PM MDT...A TRAINED SPOTTER 12 MILES EAST OF WHEATLAND... 
REPORTED 1.25 INCH DIAMETER HAIL.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LINGLE AROUND 900 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

&&

LAT...LON 4202 10464 4208 10464 4230 10443 4199 10426
TIME...MOT...LOC 0239Z 259DEG 17KT 4207 10456

HAIL...1.00IN
WIND...<50MPH

$$

RUBIN
904 
WWUS55 KCYS 040252
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
852 PM MDT THU JUL 3 2014

WYC015-040302-
/O.EXP.KCYS.SV.W.0099.000000T0000Z-140704T0300Z/
GOSHEN WY-
852 PM MDT THU JUL 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GOSHEN COUNTY WILL
EXPIRE AT 900 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4202 10464 4208 10464 4230 10443 4199 10426
TIME...MOT...LOC 0252Z 259DEG 17KT 4208 10448

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 5:52 PM MDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 3, 5:52 PM MDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
552 PM MDT THU JUL 3 2014

.UPDATE...
ISSUED AT 545 PM MDT THU JUL 3 2014

OUR EVENING TRIO SHIFT TEAM HAS UPDATED THE GRIDDED FORECASTS FOR
THE EVENING HOURS TO INSERT ISOLATED THUNDERSTORMS ALONG AND WEST
OF A DOUGLAS TO CHEYENNE LINE...BASED ON OUR CHEYENNE WSR-88D
RADAR REFLECTIVITY TRENDS. WE EXPECT THE ISOLATED THUNDERSTORMS
TO DISSIPATE BY 8 PM WITH THE LOSS OF DAYTIME HEATING. 64/RUBIN

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 153 PM MDT THU JUL 3 2014

QUIET SO FAR AS OF EARLY THIS AFTERNOON BUT SLUG OF MOISTURE
IMPINGING ON WESTERN PARTS OF THE CWA WITH SOME CONVECTION FARTHER
TO THE WEST. SHOULD STILL SEE SOME ISOLATED CONVECTION FIRE
INITIALLY AROUND THE MTNS AS THE AFTERNOON PROGRESSES WITH A FEW
POSSIBLY STRAYING OVER THE PLAINS INTO THIS EVENING BEFORE DISSIPATING.

MORE OF THE SAME EXPECTED FOR FRIDAY THOUGH HIGHER MOISTURE SHOULD
ALLOW FOR SOMEWHAT MORE CONVECTIVE ACTIVITY FRIDAY AFTERNOON AND
EVENING WITH A WEAK IMPULSE AIDING IT A BIT. AGAIN THIS SHOULD
DISSIPATE IN THE EVENING WITH LOSS OF HEATING. TEMPERATURES QUITE
WARM FRIDAY WITH MAXS WELL INTO THE 90S OVER LOWER ELEVATIONS.
EVEN A BIT WARMER SATURDAY AS MID LEVEL TEMPS RISE IN RESPONSE TO
STRENGTHENING UPPER HIGH OVER THE 4 CORNERS AREA WITH MAXS TOPPING
OUT AROUND 100 OVER PARTS OF THE NEB PANHANDLE. WARMING MID LEVEL
TEMPS SATURDAY SHOULD ALSO CAP LOWER LEVELS THUS CONVECTION SHOULD
BE MORE LIMITED.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 153 PM MDT THU JUL 3 2014

RIDGE CONTINUES TO FLATTEN AS ADVERTISED THE SEVERAL PREVIOUS
MODEL RUNS FOR SUNDAY. SUNDAY STILL LOOKS DRY FOR THE MOST PART
FOR MOST LOCATIONS. KEPT SLIGHT CHANCE POPS FOR THE SNOWY RANGE
SUNDAY AFTERNOON. GOING TO BE ANOTHER HOT DAY SUNDAY...WITH HIGHS
NEAR 100 AT SCOTTSBLUFF AND NEAR 90 AT RAWLINS.

STILL DIFFERENCES BETWEEN GFS AND ECMWF ON SOLUTIONS FOR POPS NEXT
WEEK. ECMWF CONTINUES TO SHOW A BOUNDARY MOVING IN FROM THE
NORTHEAST EARLY MONDAY WITH NORTHEASTERLY WINDS BEHIND THE
BOUNDARY. GFS IS SIMILAR...BUT DRY. DECIDED TO CONTINUE WITH OUR
TREND OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WHICH
MATCHES UP WITH PREVIOUS FORECAST AND NEIGHBORS TO OUR EAST AND
NORTHEAST. GFS DOES PRODUCE FAIRLY HIGH QPF FOR THE PANHANDLE
MONDAY NIGHT...SO CONFIDENCE IS GROWING THAT WE WILL SEE SOME
SHOWERS/TSTMS MONDAY AFTERNOON/EVE.

UNSETTLED PATTERN CONTINUES INTO TUESDAY AND WEDNESDAY AS THE
BOUNDARY REMAINS ALONG THE EAST SLOPES OF THE LARAMIE RANGE AND WE
STAY IN NORTHWESTERLY FLOW ALOFT. SHORTWAVES IN THE NORTHWESTERLY
FLOW SHOULD PRODUCE AFTERNOON AND EVENING CHANCES FOR SHOWERS AND
TSTMS ON A DAILY BASIS THROUGH MUCH OF THE REMAINDER OF THE
WEEK...ESPECIALLY EAST OF THE LARAMIE RANGE.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY AFTERNOON)
ISSUED AT 525 PM MDT THU JUL 3 2014

THROUGH 02Z...ISOLATED THUNDERSTORMS NEAR THE LARAMIE AND CHEYENNE
TAF SITES...PRODUCING WIND GUSTS TO 30 KNOTS AND LOCALIZED
TURBULENCE. OTHERWISE VFR AT ALL TAF SITES.

AFTER 18Z FRIDAY...ISOLATED THUNDERSTORMS DEVELOPING...PRODUCING
WIND GUSTS TO 40 KNOTS ALONG WITH LOCALIZED TURBULENCE.

&&

.FIRE WEATHER...
ISSUED AT 153 PM MDT THU JUL 3 2014

CONCERNS TO REMAIN LOW THROUGH THE WEEKEND WITH MOSTLY NON-
CRITICAL CONDITIONS EXPECTED TO PERSIST. MIN HUMIDITIES WILL FALL
CLOSE TO 10 PERCENT OVER WESTERN AREAS IN THE AFTERNOONS. WIDELY
SCTD TSTRMS EXPECTED INTO THIS EVENING AND AGAIN FRIDAY BUT DRY
LIGHTNING NOT EXPECTED.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...RUBIN
SHORT TERM...RE
LONG TERM...CLAYCOMB
AVIATION...RUBIN
FIRE WEATHER...RE
Hazardous weather outlook, Jul 3, 10:17 AM MDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1017 AM MDT THU JUL 3 2014

WYZ101>119-041045-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1017 AM MDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE HIGH
PLAINS OF SOUTHEAST WYOMING THIS AFTERNOON. SEVERE WEATHER IS NOT
EXPECTED. HOWEVER...SMALL HAIL AND GUSTY WINDS MAY ACCOMPANY THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED ON
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-041045-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1017 AM MDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER PARTS OF THE
WESTERN NEBRASKA PANHANDLE LATER THIS AFTERNOON INTO THIS EVENING.
SEVERE WEATHER IS NOT EXPECTED. HOWEVER...SMALL HAIL AND GUSTY WINDS
MAY ACCOMPANY THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED ON
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jul 3, 5:54 PM MDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
554 PM MDT THU JUL 3 2014

WYZ116-117-040045-
SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
554 PM MDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LARAMIE COUNTY UNTIL 645
PM MDT...

AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FEDERAL...OR 20 MILES NORTHWEST OF
CHEYENNE...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL WESTERN LARAMIE COUNTY THROUGH 645 PM MDT
RURAL CENTRAL LARAMIE COUNTY THROUGH 645 PM MDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4141 10490 4121 10487 4130 10504 4128 10512
      4120 10513 4121 10516 4127 10522 4143 10518
TIME...MOT...LOC 2355Z 284DEG 16KT 4132 10508

RUBIN
Special weather statement, Jul 3, 6:18 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
618 PM MDT THU JUL 3 2014

WYZ115-116-040100-
LARAMIE VALLEY WY-SOUTH LARAMIE RANGE WY-
618 PM MDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN LARAMIE AND
EASTERN ALBANY COUNTIES UNTIL 700 PM MDT...

AT 617 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF UNIVERSITY OF WYOMING WAR
MEMORIAL STADIUM...OR 10 MILES NORTHEAST OF LARAMIE...MOVING
SOUTHEAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL EASTERN ALBANY COUNTY THROUGH 700 PM MDT
RURAL WESTERN LARAMIE COUNTY THROUGH 700 PM MDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4139 10526 4129 10551 4141 10556 4147 10541
TIME...MOT...LOC 0019Z 324DEG 6KT 4141 10544

RUBIN
Special weather statement, Jul 3, 6:38 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
638 PM MDT THU JUL 3 2014

WYZ117-118-040130-
CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
638 PM MDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE COUNTY UNTIL
730 PM MDT...

AT 634 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF CRYSTAL LAKE RESERVOIR...OR 14
MILES WEST OF CHEYENNE...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
WINCHESTER HILLS SUBDIVISION AROUND 730 PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 348 AND
357.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 2 AND 7.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4103 10504 4117 10512 4121 10505 4107 10479
      4099 10499 4099 10501
TIME...MOT...LOC 0038Z 316DEG 9KT 4115 10504

RUBIN
Special weather statement, Jul 3, 6:43 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
643 PM MDT THU JUL 3 2014

WYZ116>118-040130-
CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE
FOOTHILLS WY-
643 PM MDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE AND EXTREME
EASTERN ALBANY COUNTIES UNTIL 730 PM MDT...

AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF HORSE CREEK...OR 19 MILES
NORTHEAST OF LARAMIE...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
HORSE CREEK AROUND 655 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4165 10499 4141 10494 4139 10526 4145 10537
TIME...MOT...LOC 0044Z 253DEG 13KT 4145 10526

RUBIN
Special weather statement, Jul 3, 7:43 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
743 PM MDT THU JUL 3 2014

WYZ103-106-040245-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-NORTH LARAMIE
RANGE WY-
743 PM MDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ALBANY COUNTY UNTIL 845
PM MDT...

AT 742 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF WHEATLAND RESERVOIR 3...OR
34 MILES WEST OF WHEATLAND...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
RURAL CENTRAL ALBANY COUNTY THROUGH 845 PM MDT
RURAL EASTERN ALBANY COUNTY THROUGH 845 PM MDT
RURAL NORTHEASTERN ALBANY COUNTY THROUGH 845 PM MDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4220 10530 4179 10530 4181 10568 4202 10582
TIME...MOT...LOC 0144Z 252DEG 14KT 4195 10560

RUBIN
Special weather statement, Jul 3, 7:47 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
747 PM MDT THU JUL 3 2014

WYZ106>108-040230-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE
COUNTY WY-GOSHEN COUNTY WY-
747 PM MDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PLATTE AND WESTERN GOSHEN
COUNTIES UNTIL 830 PM MDT...

AT 744 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF WHEATLAND...MOVING NORTHEAST AT
35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
GRAYROCKS RESERVOIR AROUND 800 PM MDT.
FORT LARAMIE NATIONAL HISTORIC SITE AND FORT LARAMIE AROUND 820 PM
MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 69 AND
81.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4244 10462 4220 10433 4187 10499 4198 10509
TIME...MOT...LOC 0148Z 226DEG 29KT 4206 10483

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 6:18 PM MDTSpecial Weather StatementCYSAlbany42 min
Jul 3, 6:38 PM MDTSpecial Weather StatementCYSLaramie52 min
Jul 3, 6:43 PM MDTSpecial Weather StatementCYSLaramie47 min
Jul 3, 7:43 PM MDTSpecial Weather StatementCYSAlbany62 min
Jul 3, 7:47 PM MDTSpecial Weather StatementCYSPlatte43 min
Jul 3, 8:27 PM MDTSpecial Weather StatementCYSPlatte48 min
Jul 3, 9:41 PM MDTSpecial Weather StatementCYSPlatte49 min
Jul 3, 10:35 PM MDTSpecial Weather StatementCYSConverse25 min
Jul 3, 10:38 PM MDTSpecial Weather StatementCYSConverse37 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.